MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual and microscopic inspection revealed that the main coil, pusher wire, hoop and introducer sheath were returned for this complaint.The pusher wire and introducer sheath were returned inside the hoop.The main coil was inspected and was found stretched near to the interlocking arm section.The main coil zap tip has a smooth surface.The pusher wire was inspected and was found kinked in different sections.The proximal end has a smooth surface.The interlocking arm was inspected and no anomalies were noted.No more damages were found in the returned device.The dimensional inspection revealed that the pusher wire and the main coil where within its specification aside from the missing number of fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 30apr2020.It was reported that the interlocking arms could not deploy.The target lesion was located in the splenic artery.A 3mm x 12cm interlock coil was selected for use in the embolization of ruptured splenic aneurysm for severe abdominal pain.During procedure, a bsc microcatheter was advanced into the splenic aneurysm for blood supply angiography.The coil was used for embolization, however the interlocking detachable arms could not deploy after entering into the vessel.Then, it was withdrawn and was tried in the microcatheter.Subsequently, upon advancement of the coil for repositioning, the interlocking arms still could not deploy after being flushed with saline.However, it was further reported that continuous flushing was performed.The device was removed and completed the procedure with another of same device.There were no patient complications reported and patient was stable post procedure.However, device analysis revealed missing fiber bundle.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10021517
Report Number2134265-2020-05917
Device Sequence Number16822988
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023385358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2020
Initial Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight65